Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 9, 2012, 2:51 PM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Dec 10, 2012, 6:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 2:51 PM CST (20:51 UTC)
- In effect from
- Dec 10, 2012, 6:00 AM CST
- Expired
- Dec 10, 2012, 11:23 AM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
107 WWUS74 KCRP 092051 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 251 PM CST SUN DEC 9 2012 ...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD FRONT... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS BEFORE DAYBREAK ON MONDAY MORNING. NORTH WINDS OF 15 TO 25 WILL INITIALLY DEVELOP IMMEDIATELY BEHIND THE FRONTAL PASSAGE...THEN INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 6 AM. THE WINDS WILL GRADUALLY DECREASE MONDAY AFTERNOON AND EVENING. TXZ242>244-100500- /O.NEW.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 251 PM CST SUN DEC 9 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST MONDAY. * TIMING...DEVELOPING EARLY MONDAY MORNING AND PERSISTING THROUGH NOON. * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
3 follow-up statements
218 WWUS74 KCRP 100444 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1044 PM CST SUN DEC 9 2012 ...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD FRONT... .A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS LATE TONIGHT THROUGH EARLY MONDAY MORNING. NORTH WINDS OF 15 TO 25 WILL INITIALLY DEVELOP IMMEDIATELY BEHIND THE FRONTAL PASSAGE...THEN INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 600 AM CST. THE WIND WILL GRADUALLY DECREASE MONDAY AFTERNOON AND EVENING. TXZ242>244-101245- /O.CON.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1044 PM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST MONDAY... * TIMING...DEVELOPING EARLY MONDAY MORNING AND PERSISTING THROUGH NOON. * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL BE BLOWN AROUND. CONSTRUCTION WORKERS SHOULD REALIZE THAT FASTER WIND IS EXPECTED ABOVE THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 87
676 WWUS74 KCRP 100946 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 AM CST MON DEC 10 2012 ...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD FRONT THIS MORNING OVER THE COASTAL BEND... ...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA CROSSROADS... .STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT CURRENTLY MOVE THROUGH THE SOUTH TEXAS. NORTH WINDS OF 15 TO 25 INITIALLY BEHIND THE FRONTAL PASSAGE WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 600 AM CST. THE NORTH WINDS WILL GRADUALLY DECREASE BY THIS AFTERNOON. AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS AND TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW FREEZING OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION BEFORE DAYBREAK TUESDAY. TXZ229>234-101800- /O.NEW.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 346 AM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY. * TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER THE VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ242>244-101800- /O.CON.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 346 AM CST MON DEC 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...DEVELOPING EARLY THIS MORNING AND PERSISTING THROUGH NOON. * WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE WILL BE BLOWN AROUND. CONSTRUCTION WORKERS SHOULD REALIZE THAT FASTER WIND IS EXPECTED ABOVE THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
837 WWUS74 KCRP 101723 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1123 AM CST MON DEC 10 2012 ...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA CROSSROADS... .NORTH WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS AND TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW FREEZING OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION BEFORE DAYBREAK TUESDAY. TXZ242>244-101830- /O.CAN.KCRP.WI.Y.0020.000000T0000Z-121210T1800Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 1123 AM CST MON DEC 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE DIMINISHED TO 20 TO 25 MPH...AND WILL CONTINUE TO GRADUALLY DECREASE THIS AFTERNOON AND EVENING. $$ TXZ229>234-110400- /O.CON.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 1123 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... * TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER THE VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:40 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 9, 11:40 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1140 AM CST SUN DEC 9 2012
.DISCUSSION...UPDATE FOR 18Z AVIATION.
&&
.AVIATION...BKN STRATACU IN THE MVFR RANGE ALONG AND EAST OF A
COT-ALI-NQI LINE. VFR CONDITIONS WILL GRADUALLY DEVELOP 18Z-20Z
FROM W TO E...WITH THE EXCEPTION OF AREAS ALONG AND E OF VCT-RKP
LINE. ISOLATED SHRAS POSSIBLE THROUGH MID AFTERNOON VCT-RKP.
S WINDS GUSTING TO AROUND 20 KTS ACROSS EASTERN TAF SITES DURING
THE AFTERNOON...DIMINISHING EARLY THIS EVENING. STRONG COLD FRONT
WILL MOVE THROUGH SOUTH TEXAS 07Z-11Z...WITH SCT-BKN LINE OF SHRAS
AND TSTMS POSSIBLE ALONG AND AHEAD OF IT ACROSS EASTERN TAF SITES.
BEHIND THE FRONT...STRONG N WINDS WILL DEVELOP...GUSTING AT TIMES
TO OVER 30 KTS. IN ADDITION...MVFR DECK WILL DEVELOP ACROSS MUCH
OF THE AREA AND POSSIBLY POST FRONTAL SHRAS ACROSS EASTERN TAF
SITES.
&&
.PREV DISCUSSION... /ISSUED 1012 AM CST SUN DEC 9 2012/
DISCUSSION...WEAK LEAD SHORTWAVE IS APPROACHING THE RIO GRANDE
PLAINS THIS MORNING AND WILL MOVE ACROSS SOUTH TEXAS THIS
AFTERNOON. WEAK RETURNS SHOWING UP ON RADAR THIS MORNING ACROSS
WEBB AND LA SALLE COUNTIES NOT REACHING THE GROUND. ISOLATED
STREAMER SHOWERS ACROSS THE NORTHEAST CWA OCCURRING...AND WILL
MAINTAIN THE INHERITED 20 POPS ALONG AND NORTHEAST OF I-37 FOR
TODAY.
GALE WATCH FOR THE GULF WATERS IN EFFECT FOR TOMORROW BEHIND THE
STRONG COLD FRONT WILL LIKELY BE UPGRADED TO A GALE WARNING IN THE
AFTERNOON PACKAGE. WENT AHEAD AND ISSUED SMALL CRAFT ADVISORY FOR
TOMORROW FOR THE BAYS IN THIS MORNINGS COASTAL WATERS FORECAST.
NO OTHER CHANGES PLANNED AT THE MOMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 51 58 39 61 / 10 40 20 0 0
VICTORIA 81 47 53 31 59 / 30 70 20 0 0
LAREDO 85 51 60 38 62 / 10 20 10 0 0
ALICE 87 49 58 38 61 / 10 40 20 0 0
ROCKPORT 81 52 59 38 59 / 20 50 30 0 0
COTULLA 84 47 56 33 61 / 10 30 10 0 0
KINGSVILLE 86 51 58 38 61 / 10 40 20 0 0
NAVY CORPUS 79 53 60 45 59 / 10 40 30 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
&&
JR/76...AVIATIONHazardous weather outlook, Dec 9, 5:56 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CST SUN DEC 9 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE POSSIBLE THROUGH MID MORNING. VISIBILITIES MAY BE TEMPORARILY REDUCED AT TIMES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE WINDS AND BUILDING SEAS WILL QUICKLY DEVELOP AFTER A COLD FRONTAL PASSAGE EARLY MONDAY. A GALE WATCH IS IN EFFECT FOR THE NEAR AND OFFSHORE WATERS ON MONDAY. SMALL CRAFT ADVISORIES WILL ALSO BE NEEDED FOR AREA BAYS AND WATERWAYS. LOW RELATIVE HUMIDITY ALONG WITH STRONG NORTHERLY WINDS MAY LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH TEXAS ON MONDAY. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS REGION MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:51 AM CST | Gale Watch | CRP | 11 hr | |
| Dec 9, 9:31 AM CST | Small Craft Advisory | CRP | 42 hr | |
| Dec 9, 2:56 PM CST | Gale Warning | CRP | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.